EconPapers    
Economics at your fingertips  
 

Beyond Borders: Towards the Ethics of Unbounded Inclusiveness

Jussi P. Laine

Journal of Borderlands Studies, 2021, vol. 36, issue 5, 745-763

Abstract: Borders remain vitally important features of our political world. Throughout the Global North, the common response to the broad challenges and the multiple overlapping crises has been to regress to state-centric thinking and nationalist agendas and revert to ad-hoc border closures. We have witnessed a consistent drive for ever stricter border and migration policies, which are not limited to the mere border management, but become an inherent part of a wide range of polices and societal practices. The premise assumed herein is that borders do not only divide physical space, but are also used increasingly to sort people according to the degree of their belonging. The question under scrutiny here is that how to balance the calls for the freedom of movement against the right to freedom of association? I seek to unravel this conundrum by addressing the arguments used to support these, which might appear as inherently, opposite stands. In advocating for unbounded inclusiveness, I seek to challenge the widely accepted notion that people are from a certain territorially demarcated place, and their rights, duties – and opportunities in life, ought to remain based on their arbitrary fact.

Date: 2021
References: Add references at CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://hdl.handle.net/10.1080/08865655.2021.1924073 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:rjbsxx:v:36:y:2021:i:5:p:745-763

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/rjbs20

DOI: 10.1080/08865655.2021.1924073

Access Statistics for this article

Journal of Borderlands Studies is currently edited by Emmanuel Brunet-Jailly, Henk van Houtum and Martin van der Velde

More articles in Journal of Borderlands Studies from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2025-03-20
Handle: RePEc:taf:rjbsxx:v:36:y:2021:i:5:p:745-763